Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 14, NWS Flagstaff, AZ

May 11, 20184 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at May 11, 2018, 4:09 AM MST for 4 counties in Arizona. It took effect at May 12, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2018, 4:09 AM MST (11:09 UTC)
In effect from
May 12, 2018, 11:00 AM MST
Expired
May 12, 2018, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2018-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2018-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3684 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS85 KFGZ 111109
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
409 AM MST Fri May 11 2018


AZZ109>114-116>118-139-140-111915-
/O.NEW.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/
/O.EXT.KFGZ.FW.W.0013.180511T1700Z-180512T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
409 AM MST Fri May 11 2018

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING FOR ALL OF NORTHERN ARIZONA...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR APACHE COUNTY, 
NAVAJO COUNTY, NORTHERN GILA COUNTY, AND PORTIONS OF EASTERN 
COCONINO COUNTY...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 8 PM MST Saturday.

* AFFECTED AREA...All of northern Arizona for Friday. Apache
  County, Navajo County, northern Gila County, and portions of
  eastern Coconino County for Saturday.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph for 
  Friday. Southwest winds 20 to 25 mph with gusts 35 to 40 mph for
  Saturday.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop will spread rapidly.

$$

AZZ104>108-115-137-138-111915-
/O.EXT.KFGZ.FW.W.0013.180511T1700Z-180512T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
409 AM MST Fri May 11 2018

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING FOR ALL OF NORTHERN ARIZONA...

* AFFECTED AREA...All of northern Arizona.

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
7 follow-up statements
104 
WWUS85 KFGZ 111827
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1127 AM MST Fri May 11 2018

AZZ109>114-116>118-139-140-120300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/
/O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1127 AM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR ALL OF NORTHERN ARIZONA...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY FOR EASTERN ARIZONA...

* AFFECTED AREA...All of northern Arizona today. Apache County, 
  Navajo County, northern Gila County, and portions of eastern 
  Coconino County on Saturday.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...8 to 16 percent.

* IMPACTS...Any fires that develop will spread rapidly.

$$

AZZ104>108-115-137-138-120300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
1127 AM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR ALL OF NORTHERN ARIZONA...

* AFFECTED AREA...All of northern Arizona.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...8 to 16 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
653 
WWUS85 KFGZ 120259
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
759 PM MST Fri May 11 2018

AZZ109>114-116>118-139-140-121100-
/O.EXP.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/
/O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
759 PM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY FOR ALL OF NORTHERN ARIZONA...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR ALL
OF NORTHERN ARIZONA...

* AFFECTED AREA...Apache County, Navajo County, northern Gila 
  County, and portions of eastern Coconino County on Saturday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ104>108-115-137-138-120400-
/O.EXP.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
759 PM MST Fri May 11 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR ALL
OF NORTHERN ARIZONA...

Winds will continue to decrease late this evening, and the Red
Flag Warning is being allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
161 
WWUS85 KFGZ 120425
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
925 PM MST Fri May 11 2018

AZZ109>114-116>118-139-140-121500-
/O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
925 PM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY,
AND PORTIONS OF EASTERN COCONINO COUNTY DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Apache County, Navajo County, northern Gila 
  County, and portions of eastern Coconino County on Saturday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
014 
WWUS85 KFGZ 120952
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
252 AM MST Sat May 12 2018


AZZ109>114-116>118-139-140-121800-
/O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
252 AM MST Sat May 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN
GILA COUNTY, AND PORTIONS OF EASTERN COCONINO COUNTY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Apache County, Navajo County, northern Gila 
  County, and portions of eastern Coconino County on Saturday.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
404 
WWUS85 KFGZ 121719
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1019 AM MST Sat May 12 2018

AZZ109>114-116>118-139-140-130300-
/O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1019 AM MST Sat May 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY, AND
PORTIONS OF EASTERN COCONINO COUNTY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY...

* AFFECTED AREA...Apache County, Navajo County, northern Gila
  County, and portions of eastern Coconino County today.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 18 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
312 
WWUS85 KFGZ 122127
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
227 PM MST Sat May 12 2018

AZZ114-130530-
/O.NEW.KFGZ.FW.W.0015.180513T1800Z-180514T0200Z/
/O.CON.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-
227 PM MST Sat May 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING 
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE LITTLE
COLORADO RIVER VALLEY IN APACHE COUNTY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE LITTLE COLORADO
RIVER VALLEY IN APACHE COUNTY...

The National Weather Service in Flagstaff has issued a new Red 
Flag Warning due to strong winds and low relative humidity, which 
is in effect from 11 AM to 7 PM MST Sunday.

* AFFECTED AREA...Little Colorado River Valley in Apache County.

* WINDS...Today, winds will be southwest 25 to 35 mph with gusts
  up to 45 mph. On Sunday, winds will be southwest around 20 mph
  with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will spread rapidly.

$$

AZZ109>113-116>118-139-140-130300-
/O.CON.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
227 PM MST Sat May 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY, AND
PORTIONS OF EASTERN COCONINO COUNTY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY...

* AFFECTED AREA...Apache County, Navajo County, northern Gila
  County, and portions of eastern Coconino County through this 
  evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 18 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
418 
WWUS85 KFGZ 130308
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
808 PM MST Sat May 12 2018

AZZ114-131115-
/O.EXP.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/
/O.CON.KFGZ.FW.W.0015.180513T1800Z-180514T0200Z/
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-
808 PM MST Sat May 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR THE LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY...
...RED FLAG WARNING HAS EXPIRED FOR THE LITTLE COLORADO RIVER
VALLEY IN APACHE COUNTY...

* AFFECTED AREA...Little Colorado River Valley in Apache County.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ109>113-116>118-139-140-130415-
/O.EXP.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
808 PM MST Sat May 12 2018

...RED FLAG WARNING HAS EXPIRED...

Winds will continue to decrease through the night and Red Flag
conditions are no longer expected.

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 11, 3:27 AM MST, 42 minutes earlier.

Area forecast discussion, May 11, 3:27 AM MST, 42 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
327 AM MST Fri May 11 2018

.SYNOPSIS...A low pressure system stalling over the Great Basin
will bring windy and dry conditions to northern Arizona for
several days. Look for gusty daytime southwesterly winds,
with the fastest speeds today with gusts from 35 to 55 mph. In
addition, dangerous fire weather conditions are in store today and
Saturday. Cooler temperatures are anticipated this weekend with a
slow warming trend starting Monday.

&&

.DISCUSSION...
Satellite imagery this morning shows the upper level low center
over the Pacific northwest. Several things indicate strong winds
today across northern AZ, 1) Water vapor imagery is showing
numerous gravity waves over northern Arizona, 2) surface obs early
this morning showing S-SW winds in the 10-20 mph range, and temps
at many sites north of the Mogollon Rim are from 5 to 15 degrees
warmer than 24 hours ago, 3) altimeter reading have been falling
since midnight.

So for today, critical fire weather conditions will occur today
across the northland. The start times of todays Wind Advisory and
Red Flag Warning have been moved to 10 am MST, and sustained wind
speeds were upped a few MPH which allowed northern Gila county
and the Yavapai county valleys to be added to the Wind Advisory.
The forecast calls for SW winds sustained in the 25 to 40 mph
range with gusts to 55 mph, fastest speeds along and north of the
Mogollon Rim. Areas of blowing dust are probable across northeast
AZ. Their will be variable and mainly cirrus cloud cover through
the day. Breezy SW winds to persist Friday night.

From Saturday through Monday, the upper low to sit over the Great
Basin and gradually weaken. Southwest winds to continue, with
gusts to 40 mph Saturday afternoon across Navajo and Apache
counties. Max temps will cool to values normal for the dates this
weekend before starting a warming trend Monday. Kept the slight
chance of tstorms going over the Kaibab Plateau Sunday afternoon,
otherwise it is dry until further notice.

&&

.AVIATION...For the 12Z package...VFR conditions are expected over
the next 24 hours. Local MVFR conditions will be possible for areas
of blowing dust mostly northeast of the Mogollon Rim Friday
afternoon. Southwest winds will continue through 16z today at
generally 10 to 20 kts. After 16Z Friday, expect strong
southwesterly winds of 20-30G35-45KT. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...A Red Flag Warning remains in effect for all of
northern Arizona for Friday. Southwest winds will be strongest
Friday afternoon with gusts 35 to 55 mph along with very dry
conditions. Saturday, southwest winds will decrease but remain
strong enough to create critical fire weather conditions for the
eastern portion of the area. As such, a Red Flag Warning will be in
effect Saturday for portions of eastern Arizona.

Sunday through Tuesday...Expect warm and dry weather Sunday through
Tuesday with breezy south to southwest winds in the afternoons and
lighter winds overnight.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 10 AM this morning to 8 PM MST this
evening FOR AZZ104>118-137>140.

Wind Advisory from 10 AM this morning to 8 PM MST this evening
FOR AZZ004>018-037>040.

Red Flag Warning from 11 AM to 8 PM MST Saturday FOR AZZ109>114-
116>118-139-140.

&&

PUBLIC...DL
AVIATION...ET
FIRE WEATHER...ET

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:17 PM MSTWind AdvisoryFGZApache, Coconino, Navajo29 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.